# SDR 2009FA0000875

- Difficulty date: February 3, 2009
- Submitted: October 22, 2009
- Operation: General aviation
- Aircraft: N202DH
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20117
- Engine: Hnywl AS90711A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 30356475
- Part serial: ASNNU8U
- Condition: Damaged
- Location: Nr 4
- Part time: 1,036 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FEB 3, 2009, WHILE ACFT WAS ENROUTE, FLIGHT CREW INITIATED DESCENT.  AT 13,000 FEET, FLIGHT CREW FELT VIBRATIONS ACCOMPANIED BY AN ENGINE SYNCHRONIZER LIGHT.  FLIGHT CREW ATTEMPTED TO MOVE THROTTLE, HOWEVER VIBRATION BECAME WORSE UNTIL THE LEFT ENGINE VIBRATION CAS MESSAGE ILLUMINATED AT 3000 FEET.  FLIGHT CREW SECURED THE ENGINE, WITH THE AIRCRAFT SUBSEQUENTLY LANDING WITHOUT INCIDENT.  POST FLIGHT MX CHECKS INDICATED METAL ON THE CHIP DEBRIS COLLECTORS IN ADDITION TO THE ENGINE BEING DIFFICULT TO IMPOSSIBLE TO ROTATE.  MX CREW REMOVED ENGINE 118353 AND INSTALLED A BANK UNIT TO ALLOW AIRCRAFT TO RETURN TO SERVICE.  ENGINE 118353 WAS SENT TO MANUFACTURER FOR INVESTIGATION.  MANUFACTURER HAS DETERMINED THE CAUSE OF THE IN-FLIGHT SHUTDOWN EVENT WAS FAILURE OF THE NR 4 BEARING.  DUE TO THE EXTENSIVE DAMAGE OF THE BEARING, IT IS DIFFICULT-TO-IMPOSSIBLE TO SPECIFICALLY DETAIL HOW THE BEARING FAILED, HOWEVER BASED ON ANALYSIS OF THE BEARING AND ITS` ASSOCIATED COMPONENTS, IT MOST LIKELY FAILED DUE TO A LOSS OR A REDUCTION IN OIL LUBRICATION.  INVESTIGATION INTO THE EVENT IS CONTINUING.  (K)
